MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight: unknown/not provided, information was asked but it was not provided.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Telephone number: (b)(6).The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that the leading haptic broke while the intraocular lens (iol) was implanted into the patient's eye.The iol was fully implanted and removed in the same procedure.Patient was prescribed maxidex and cihka medications which are part of the standard of care.Sutures were also performed and it was for the incision enlargement which was part of the standard procedure.The patient did not suffer from any injury and did not provide further feedback post surgery.There was no delay in treatment or other interventions performed.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Date returned to manufacturer: sep 20, 2022.Section h3: device returned to manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint lens was received coated in viscoelastic residue and with a haptic detached and bent.The lens was cleaned and, no further issues were observed with the lens.Conclusion: based on complaint investigation results, there is no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15047769
Report Number3012236936-2022-01776
Device Sequence Number5377123
Product Code HQL
UDI-Device Identifier05050474502086
UDI-Public(01)05050474502086(17)260129
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2026
Device Model NumberAR40E
Device Catalogue NumberAR40E00190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer09/25/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian